MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Dizziness (2194); Shaking/Tremors (2515)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch verio 2 meter was displaying an unknown error message.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged error message began to appear on (b)(6) 2022, at 12:30 pm.The patient manages her diabetes with insulin (fixed dose) and stated that she felt unsure on how many units of insulin to take due to the alleged issue.The patient claimed that after the alleged issue occurred, she reduced her insulin intake from 12 to 6 units in response to the alleged issue at 12:30 pm.The patient started developing symptoms of ¿shakiness and dizziness¿ at 1 pm.The patient denied receiving any medical treatment for the reported symptoms.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time.The cca walked the patient through a retest and the alleged issue remained unresolved.The cca concluded that the error message was caused by the system.A replacement meter was sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the patient reduced her insulin intake due to the alleged error message issue with the subject device.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key13510285
Report Number2939301-2022-03015
Device Sequence Number12086981
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number4687392
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/02/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale